Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Diagnosed with H.pylori infection. Cured after medications. Will it be safe to reduce the dosage?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1962
Answered : 693 Questions
Question
I am suffering from minor anal gastritis!!I was detected with H.pylori infection during upper GI endoscopy using rapid ureaze enzyme taste.I have been adviced to take pantocid hp(clarithomycin 750 mg,amoxycillin 500 mg and pantaprazole 40 mg) for 14 days twice daily.I am done with 10 days of course.Since I hv recovered almost can the dosage be lowered or reduced???
Posted Sun, 2 Dec 2012 in Digestion and Bowels
 
 
Answered by Dr. Charles S Narasi 20 minutes later
Hello, XXXXXXX,
H.pylori infection has to be treated appropriately and
for the duration prescribed. If it is not eradicated, it
can come back and give you problems again. I agree
with the triple drug regimen that your doctor has
prescribed and the ten day therapy. Eventhough a
seven day treatment can be effective in some, I
suggest that you finish the ten day course.
After the treatment is completed, I recommend
a H.pylori stool antigen test in about two weeks
after the completion of treatment.
Remember, H.pylori is also a cacer causing agent.
I know there will be some minor side effects but
you can hang in there and it will be well worth it.
I wish you good health.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with H.pylori infection. Cured after medications. Will it be safe to reduce the dosage? 1 hour later
Hello Sir,
Thanks!!

No I have been prescribed for 14 days of course not 10 days.Shall i continue for 14 days or I can stop with 10 days itself.I haven't faced any side effects of medicine as such but for preventive measure I have been advised to take sporolac tablets thrice daily.

Regards
XXXXXXX
 
 
Answered by Dr. Charles S Narasi 25 hours later
Hello, XXXXXXX,
Yes, take them for the full 14 days to make sure
H.pylori will be eradicated from your system.
Followup with the stool test as I mentioned before.
Good luck and good health.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with H.pylori infection. Cured after medications. Will it be safe to reduce the dosage? 1 hour later
Thanks Sir!!
1)Do you suggest any medicine etc to cover up the side effects that antibiotics might have caused to the system.Though I am taking probiotic tablets as a precautionary measure.


2)Once the dose gets over do I need to continue with some more medicines?


Regards
XXXXXXX
 
 
Answered by Dr. Charles S Narasi 29 minutes later
Dear XXXXXXX,
Make sure you take the medications closer to your meals.
That cuts down some of the side effects.
Probiotics are good to take. When once you are finished
with the triple drug therapy, you may need to be on the
PPI (Pantaprazole ) maintenance if you are still having
stomach aciditity sypmtoms.
Good luck.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with H.pylori infection. Cured after medications. Will it be safe to reduce the dosage? 3 days later
Hi sir,


I have completed the 14 days dosage of pantocid H.P.

Now I have been advised to take Pantocid dp(Pantaprazole-20 mg and Domeridone 10mg) capsule for 1 month(before breakfast) due to existing minor acidity problem.

Is it required to have domperidine also or simply pantaprazole can be taken once.

Just wondering if there are any side effects of this combination medicine.

Regards
XXXXXXX
 
 
Answered by Dr. Charles S Narasi 8 hours later
Hello, XXXXXXX,
It is O.K. to continue the prescribed medication.
It is more important to take Pantaprazole than
Domepridone.
But the combination drug will not cause problems.
Good luck.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with H.pylori infection. Cured after medications. Will it be safe to reduce the dosage? 43 hours later
Thanks for your advise.

The only reason I am adviced to take domperidone as I was getting more burps/belching than usual.

So does it really helps in reducing that or even pantaprazole once a day is ok to deal with it.

Just want to cut down the medicine intake.It would be great if pantaprazole serves the purpose.
Let me know your opinion.

Regards
XXXXXXX
 
 
Answered by Dr. Charles S Narasi 4 hours later
Dear XXXXXXX,
If you were having more of the belching and burping, then
Domeperidone will help improve the contractions in the
stomach and push the gas down.
Pantaprazole mainly controls the acidity, it has no effect
on the contractions.
You can try one Pantaprazole tablet /a day and if you feel
O.K. , that will be fine. If the symptom relief is not good,
then you need to take the drug twice a day.
I wish you well.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with H.pylori infection. Cured after medications. Will it be safe to reduce the dosage? 2 days later
Hi Sir!!


Thanks for your advice.

I am still taking sporolac(probiotic tablet) once in a day.Is it still required to take or can it be stopped now.

I am just taking it for precautionary measure.


Regards
XXXXXXX
 
 
Answered by Dr. Charles S Narasi 1 hour later
Dear XXXXXXX
Good to hear from you. I personally think taking
probiotics is a very good idea , since you were on all
those antibiotics. You want your intestine to have
the good bacteria we need to carry out normal
functions. I would recommend that you stay on this
for atleast 3 months.
Good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor